CSN Login
Members Online: 18

Erbitux?

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

Jeff was switched to Erbitux for his last 3 chemo's since he had the ringing in the ears from cisplatin.  Before they gave him Erbitux,  they infussed him with benadyl. He had it at 9:30 in the morning and slept most of the day. Then from 4 til 5 in the morning he could not pee.  Anybody else have this issue?  I know morphine can cause this, but he has been taking about the same for 2 weeks.  Actually he took less that day since he slept so much.

Can anyone weigh in. Not sure if it was the benadyl or the Erbitux.

Sue

CivilMatt's picture
CivilMatt
Posts: 2857
Joined: May 2012

Sue,

 

It is nice to be asked, I peed fine while on Erbitux matter-of-fact I was drinking so much water I was peeing here and there.

 

The main side effect I experienced was acne over my upper torso and face.  At 9+ months post I still have freckling (torso not face) from the acne, but my skins is smooth.  Also, I lost my toe nail on my big toe.

 

Best,

 

Matt

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

Did it grow back?

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

Sorry but I can't explain that either. I had Erbitux and Benadryl with each infusion and i Never had that problem. Maybe soon someone will come on here and be able to shed some light.

 

Billie

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

thanks guys

longtermsurvivor's picture
longtermsurvivor
Posts: 1758
Joined: Mar 2010

This is not caused by erbitux.  Most likely it is the benedryl, combined with BPH.  Has he had a rectal exam any time in the last few years?  The common scenario is an enlarged prostate, plus and antihistamine.

 

Pat

luv4lacrosse's picture
luv4lacrosse
Posts: 1376
Joined: Jul 2010

I'm in a study with Erbitux, and they give me Benadryl. It will let him sleep hopefully during most of the treatment.

Mike

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

We went for the second dose of Erbitux today and mentioned the fact that he couldn't pee for an agonizing 8 hrs.  The Dr said it was the benadryl. So no benadryl today. It did make the treatment much faster only an hour. SmileI just need to keep an eye out for a rash or itching. Than I will give him over the counter benadryl.

Hope your tail goes well Matt

Sue

CivilMatt's picture
CivilMatt
Posts: 2857
Joined: May 2012

Sue,

 

Yes, my toe nail grew back fine.

 

My rash while terrible never itched much (lucky).  Everyone that saw it asked if it itched, but no it didn’t.  It did produce a good case of acne.  I looked yesterday and I still have freckles from it.  My first dose was on January 13, 2011 (one year ago).

 

Best,

 

Matt

blackswampboy's picture
blackswampboy
Posts: 341
Joined: Jul 2012

or maybe you could just have them cut the benadryl dosage down, not get rid of it entirely.

my first two erbitux infusions...the benadryl had my legs doing the electric boogaloo. awful--just wanted to sleep, but my legs were dancing all over the place. but by then my onc had determined that I wasn't likely to have serious allergic reaction to the erbitux...and I got him to cut the benadryl in half. I still didn't like it, but at least I could snooze.

he's likely to get the rash, even with benadryl. that's part of the deal with erbitux.

best wishes, douglas

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network